|Combivir/Efavirenz - to - Atripla
Jan 30, 2008
I am currently on Combivir/Efavirenz and have been for a while now and my stats all seem good.
However the UK has recently authorised Atripla by the PCT (Primary Care Trust) and I wondered as its 1 pill a day if you would recommend me changing and what the difference side effects wise is, the chance of this regime working etc
Reason I am considering this is because I have had problems with weight loss since starting my meds (4 stone total) and although am maintaining my weight now I always have a swollen stomach like a beer belly but dont drink, I have also had problems with cramps and been told this could be related to the combivir, but dont know if this is true and a known long term or common side effect to it.
Please advise me as I am in for my 3 monthly appointment soon and want to know more info so I can ask my doctor - I worry that if I change it wont work or that I will of wasted a combination therapy and my side effects/stomach & weight problems wont be resolved!
Response from Dr. Henry
Experience from published studies and the clinic support the notion that often there are less GI complaints from use of Atripla compared to Sustiva + Combivir. Also, the tenofovir in Atripla is more fat friendly than the AZT in Combivir so problems with fat loss (lipoatrophy) are somewhat less with Atripla than seen with Combivir + Sustiva. The HIV effectiveness of Atripla is the same or better than observed with Combivir + Sustiva so it has become a staple for initial HIV treatment in the US. KH
Any Other Methods Of Treatment
Muscle and joint pain after just two years
- What Is The Risk Of Getting HIV From Sex Toys?
- Is Painful Urination An Acute Symptom Of HIV?
- How Likely Is It To Get AIDS From Sex With A Prostitute?
- Dizziness After Anal Sex Without Condom Does It Mean I Have HIV
- Itchy Testicles After Masturbation Sign Of HIV AIDS
- Loose Stool After Breast Sucking Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.